Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

166 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What are the side effects of too much vitamin D?

Hi, can I answer your health question? Please type your question here...Hello there,I’m a mother of two boys, 12 & 9 Years old. I have been giving them vitamin D for the last couple of months, instead of 1000iu, I pretty much gave 1ml everyday for the last two months without realizing it. I only realized it last night that I should be giving a drop of it instead I have a whole syringe full.What would the overdose of vitamin D will do to the boys? Should I be taking them to hospital? Nikila
Mon, 27 Aug 2018
Report Abuse
Internal Medicine Specialist 's  Response
Hi,

Too much vitamin D can cause harmful high calcium levels.High vitamin D/calcium levels occur: nausea/vomiting, constipation, loss of appetite, increased thirst, increased urination, mental/mood changes, unusual tiredness. Very serious allergic reaction to this drug is rare. However, get medical help right away if you notice any symptoms of a serious allergic reaction, including: rash, itching/swelling (especially of the face/tongue/throat), severe dizziness, trouble breathing. If you observe any side effects you have to consult your doctor he will examine and treat you accordingly.

Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have been dx with multiple sclerosis last year. I have very low vitamin d levels 5.7. I have been taking vitamin d 50,00 u twice a week for 3 months had repeat blood work done and it only went up to 9.7. I have been told I may have to get vitamin d infusions. Just not sure about the side effects.

doctor1 MD

Do you know if someone who is regular and drinks Vitamin D milk regularly could suffer adverse side effects by eating a product such as Activia? Person is age 87 and is having serious diarrhea. She had no irregularity prior to eating Activia once a day and now seems unable to control her bowel movements.

doctor1 MD

I recently was told by my dr I have extremely low vitamin b12 and vitamin d levels. I have to get 6 weeks of injections. I am an active athletic thin 42 year old. I do take adderal for adult add, but this hasnt caused any weight loss. Also on occasion I smoke a little weed or drink a few beers. Do I need to be concerned about side effects from the adderal or marijuana?